Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 396, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 26, 2008, 7:58 PM CDT for Reno County, Sedgwick County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 7:58 PM CDT (00:58 UTC)
- Expired
- Jul 26, 2008, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 24 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:10 PM CDT | TSTM WND GST 60 | 3 Wnw Goddard, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 270058
SVRICT
KSC155-173-270145-
/O.NEW.KICT.SV.W.0396.080727T0058Z-080727T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 845 PM CDT.
* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHENEY LAKE TO GARDEN PLAIN...AND MOVING EAST AT 27 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
(ICT)WICHITA ARPT...ANDALE...CHENEY...CLEARWATER...COLWICH...GARDEN
PLAIN...GODDARD...HAYSVILLE...MAIZE...PARK CITY...VALLEY CENTER...
VIOLA...WICHITA...SOUTH WICHITA...WICHITA MID CONTINENT AIRPORT...
CHENEY LAKE...LAKE AFTON...WEST WICHITA.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3757 9780 3758 9779 3773 9780 3773 9791
3784 9793 3785 9729 3747 9727 3746 9780
TIME...MOT...LOC 0058Z 272DEG 24KT 3779 9780 3774 9768
3766 9765 3761 9767
$$
KLEINSASSER3 follow-up statements
000
WWUS53 KICT 270112
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SAT JUL 26 2008
KSC155-173-270145-
/O.CON.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
RENO KS-SEDGWICK KS-
811 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
SOUTHEASTERN RENO COUNTIES UNTIL 845 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ANDALE...TO GODDARD...TO VIOLA...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR COLWICH BY 820 PM CDT.
NEAR MAIZE BY 825 PM CDT.
NEAR WICHITA BY 835 PM CDT.
NEAR PARK CITY BY 840 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT LAKE AFTON AND THE WICHITA
AIRPORT.
THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS NEAR GODDARD.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3757 9780 3758 9779 3773 9780 3773 9791
3784 9793 3785 9729 3747 9727 3746 9780
TIME...MOT...LOC 0111Z 272DEG 24KT 3776 9760 3769 9755
3762 9756 3750 9757
$$
KLEINSASSER000
WWUS53 KICT 270122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT SAT JUL 26 2008
KSC155-270130-
/O.CAN.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
RENO KS-
820 PM CDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY HAS
BEEN CANCELLED...
AT 819 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING MOVED OUT OF RENO
COUNTY...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
RENO COUNTY.
LAT...LON 3748 9768 3772 9769 3778 9769 3779 9769
3784 9769 3785 9729 3747 9727
TIME...MOT...LOC 0120Z 270DEG 23KT 3774 9746 3767 9744
3758 9743 3750 9743
$$
KSC173-270145-
/O.CON.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
SEDGWICK KS-
820 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 845 PM CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MAIZE...TO WICHITA MID CONTINENT AIRPORT...TO HAYSVILLE...TO
CLEARWATER...MOVING EAST TO SOUTHEAST AT 26 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WICHITA BY 830 PM CDT.
NEAR PARK CITY BY 835 PM CDT.
THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS NEAR GODDARD.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3748 9768 3772 9769 3778 9769 3779 9769
3784 9769 3785 9729 3747 9727
TIME...MOT...LOC 0120Z 270DEG 23KT 3774 9746 3767 9744
3758 9743 3750 9743
$$
KLEINSASSER000
WWUS53 KICT 270138
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT SAT JUL 26 2008
KSC173-270148-
/O.EXP.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
SEDGWICK KS-
838 PM CDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY WILL
EXPIRE AT 845 PM CDT...
AT 837 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
LAT...LON 3748 9768 3772 9769 3778 9769 3779 9769
3784 9769 3785 9729 3747 9727
TIME...MOT...LOC 0138Z 270DEG 23KT 3774 9731 3767 9729
3758 9728 3750 9728
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 26, 6:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT SAT JUL 26 2008 .UPDATE... TWEAKED GRIDS TO ACCOUNT FOR CURRENT OBSERVATIONS/TRENDS. THUNDERSTORMS SHOULD CONTINUE FOR A BIT LONGER IN THE MOIST WEDGE BETWEEN THE TWO OUTFLOW BOUNDARIES. WHILE NORTH AMERICAN MODEL MAY BE IN THE BALLPARK...STILL NOT QUITE RIGHT WITH PRECIPITATION LOCATION. OVERALL SUSPECT STORMS SHOULD WANE SIMILAR TO LAST NIGHT AFTER SUNSET...WITH REDEVELOPMENT LATER TONIGHT...WITH CHANCES INCREASING TO THE EAST. GIVEN CURRENT PRECIPITATION/OUTFLOW BOUNDARY...MAY NEED TO SPREAD LOW PROBABILITY OF PRECIPITATION A BIT FURTHER WEST FOR PREDAWN HOURS...BUT WILL HOLD OFF UNTIL THE 0000 UTC DATA CAN BE PERUSED. -HOWERTON && .AVIATION... STRONGEST STORMS WILL LIKELY DROP VISIBILITIES BELOW 3SM WITH CEILINGS IN THE MARGINAL VISUAL FLIGHT RULES RANGE. GUSTS AROUND 40KTS HAVE BEEN REPORTED WITH OUTFLOWS AT KGBD AND KMPR. PER DISCUSSION ABOVE...SUSPECT STORMS WILL WANE AFTER SUNSET...WITH ELEVATED STORMS REDEVELOPING DURING THE PREDAWN HOURS IN BROAD WWA. SUSPECT REMNANT BOUNDARIES WILL ALSO PLAY INTO BEST LOCATION FOR REDEVELOPMENT. VISUAL FLIGHT RULES ANTICIPATED DURING THE DAY ON SUN ONCE STORMS WANE IN THE MORNING. -HOWERTON && .PREV DISCUSSION... /ISSUED 353 PM CDT SAT JUL 26 2008/ DISCUSSION... FORECAST CONCERNS ARE CURRENT CONVECTION IN CEN KS AND THEN HOT TEMPS FOR SUN-MON. TONIGHT: CONVECTION HAS RAPIDLY DEVELOPED ALONG THE MAIN BAROCLINIC ZONE/BOUNDARY REMNANTS ACROSS CENTRAL KS AT THIS TIME. A VERY UNSTABLE AIRMASS EXISTS ACROSS THIS AREA BACK INTO NORTHEAST KS WITH SFC BASED CAPE VALUES OF 4000-5000 J/KG. CURRENT SEVERE WATCH LOOKS RIGHT ON TRACK...AS EMBEDDED IMPULSE IN THE MID LEVEL FLOW CONTINUES TO LEAD TO TSRA DEVELOPMENT INTO CEN KS AT THIS TIME. 0-6KM SHEAR LOOKS SUPPORTIVE OF SOME STRONG/SEVERE STORMS...WITH BETTER BULK SHEAR JUST TO THE NORTH OF THE AREA. MAIN THREAT LOOKS TO BE DAMAGING WINDS...BUT A ROBUST STORM COULD ALSO LEAD TO SOME LARGE HAIL EVEN WITH THE HIGH FREEZING LEVELS. EXPECT THIS CONVECTION TO EVENTUALLY SHIFT EAST AS THE NIGHTTIME PROGRESSES...AND CONGEAL INTO SOME SORT OF FORWARD PROPAGATING CONVECTIVE COMPLEX DURING THE OVERNIGHT HOURS. GENERAL PROPAGATION COULD TAKE THIS COMPLEX ACROSS PORTIONS OF SOUTHEAST KS NORTH OF HIGHWAY 54 BY EARLY SUN. SUN-MON: OVERNIGHT CONVECTION WILL COME TO AN END DURING THE MORNING HOURS ON SUN...WITH MOST OF THE MORNING CONVECTION STAYING TO THE NORTH AND EAST OF THE AREA...SO WILL END POPS IN SOUTHEAST KS DURING THE MORNING. ANY CONVECTION OVERNIGHT WILL ALSO LEAD SO SOME OUTFLOW BOUNDARIES LURKING ABOUT FOR POSSIBLE NEW TSRA DEVELOPMENT ACROSS CEN KS ON SUN AFTERNOON/EVE. SO WILL GO WITH A SLIGHT POP FOR THIS AREA. CLOUD COVER IN EASTERN SECTIONS...WILL KEEP TEMPS FROM POSSIBLY REACHING THEIR FULL POTENTIAL IN ERN KS ON SUN WHERE DEWPOINTS WILL BE THE HIGHEST. JUST TO THE WEST OF THIS AREA...WILL SEE TEMPS CLOSE TO THE CENTURY MARK BUT SOMEWHAT LOWER DEWPOINTS WHICH WILL KEEP HEAT INDICES IN THE 100-105 RANGE....SO WILL NOT ISSUE A HEAT ADVISORY BECAUSE OF UNCERTAINTY IN CLOUD COVER IN THE EAST...EVEN THOUGH DWPTS COULD REACH THE LOWER 70S. HEAT AGAIN WILL BE CONCERN FOR MON AS WELL...BUT AGAIN UNCERTAINTY OF CONVECTION CHANCES AND CLOUD COVER MAY BE THE SAVING GRACE WHEN IT COMES TO HEAT INDICES (POSSIBLE ADVISORY)...BUT CERTAINLY WILL CONTINUE TO BE A HOT AND MUGGY DAY ACROSS THE AREA. TUE-WED: LOTS OF UNCERTAINTY DURING THIS TIME FRAME AS MODELS DIFFER ON THE HANDLING OF THE REMNANTS OF DOLLY. NAM AND ECMWF APPEAR TO BE THE MOST PROGRESSIVE WITH THIS FEATURE...ACTUALLY PICKING UP THE REMNANTS IN THE MEAN FLOW AND TAKING IT ACROSS THE SOUTHERN HALF OF KS. THE GFS IS THE SLOWEST WITH THIS FEATURE AND KEEPS IT SOUTHWEST OF KS. TROPICAL REMNANTS CAN BE NOTORIOUSLY SLOW SO WILL KEEP A WATCHFUL EYE ON THE GFS...BUT LEAN TOWARDS THE MORE PROGRESSIVE SOLUTION FOR NOW. OF GREATER CONCERN FOR MOST LOCATIONS AND POPS IS ANOTHER FRONTAL BOUNDARY EXPECTED TO DRIFT INTO NORTHERN PORTIONS OF KS FOR TUE NIGHT INTO EARLY WED. SO WITH ABOVE MENTIONED FACTORS... WILL KEEP SLIGHT POPS AROUND FOR BOTH DAYS. THU-SAT: NOT ALOT OF CONFIDENCE ON HOW THE END OF THE WEEK WILL PLAY OUT AS REMNANTS OF DOLLY AND WHERE IT WILL GO IS STILL IN QUESTION. ECMWF IS ALOT MORE PROGRESSIVE WHILE THE GFS ACTUALLY DRIFTS THE REMNANTS SOUTH OF THE AREA....WITH THE GENERAL TREND OF THE UPPER RIDGE TO INCREASE OVER THE AREA. WILL KEEP THINGS DRY FOR THIS TIME FRAME GIVEN THE UNCERTAINTY...WITH TEMPS ONCE AGAIN POSSIBLY CLIMBING TO NEAR 100 BY FRI. KETCHAM AVIATION... FOR 18Z TAFS...MAIN AVIATION CONCERN WILL ONCE AGAIN BE CONVECTIVE POTENTIAL LATER THIS AFTERNOON. AIRMASS IN PLACE REMAINS VERY MOIST JUST AS THE LAST FEW DAYS. BLOW-OFF CIRRUS...FROM STORMS TO OUR WEST...HAVE OVERSPREAD MUCH OF SOUTH CENTRAL KS. ISOLATED STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON. UNLIKE YESTERDAY THERE IS NOT A WELL DEFINED BOUNDARY TO FOCUS DEVELOPMENT. THEREFORE FEEL THE MOST LIKELY AREAS TO SEE INITIATION WILL BE THOSE AREAS THAT EXPERIENCE FULL HEATING AND AT THIS TIME IT APPEARS TO BE EASTERN KANSAS...WHERE CIRRUS IS NOT AFFECTING. THIS WOULD MEAN THAT KCNU AND KSLN WILL INITIALLY HAVE THE BEST CHANCE TO EXPERIENCE A STORM THIS AFTERNOON. HOWEVER ONCE STORMS DEVELOP THEY WILL KICK OUT OUTFLOW BOUNDARIES WHICH SHOULD ALLOW STORMS TO DEVELOP IN OTHER LOCATIONS. THE GOOD NEWS IS THAT WITHOUT A SURFACE FOCUS...THE STORMS SHOULD REMAIN FAIRLY ISOLATED. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 100 74 100 / 40 10 10 10 HUTCHINSON 73 101 73 101 / 60 20 20 10 NEWTON 73 100 73 100 / 50 20 20 10 ELDORADO 74 99 74 99 / 40 20 20 10 WINFIELD-KWLD 75 100 75 100 / 20 10 10 10 RUSSELL 71 102 73 102 / 20 20 20 10 GREAT BEND 73 102 73 102 / 30 20 20 10 SALINA 72 102 75 102 / 40 20 20 10 MCPHERSON 73 101 74 101 / 60 20 20 10 COFFEYVILLE 73 97 73 98 / 20 10 10 10 CHANUTE 73 97 73 98 / 30 10 10 10 IOLA 73 97 73 98 / 40 20 20 10 PARSONS-KPPF 74 97 74 98 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 4:35 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT SAT JUL 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 435 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL CONTINUE TO REDEVELOP INTO THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL KANSAS. WHILE THE MAJORITY OF THE STORMS WILL BE STRONG WITH WINDS TO 50 MPH THE MAIN THREAT...A FEW STORMS OVER CENTRAL KANSAS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH WINDS TO 60 MPH AND QUARTER SIZE HAIL THE MAIN THREATS. HEAT INDICES WILL ALSO REMAIN AROUND 100 ACROSS CENTRAL KANSAS EARLY THIS EVENING...AND 100 TO 104 RANGE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS PORTIONS OF THE CENTRAL KANSAS....THE FLINT HILLS AND SOUTHEAST KANSAS ON SUNDAY. A STRONG STORM WILL REMAIN POSSIBLE. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 RANGE ACROSS THE ENTIRE AREA...DURING THE AFTERNOON HOURS ON SUNDAY AND MONDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL KANSAS ON MONDAY AND MUCH OF THE AREA ON TUESDAY AND WEDNESDAY. STRONG STORMS WILL BE POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN THE EARLY EVENING FOR PORTIONS OF CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON/KETCHAM
In the hours before
Local storm report, Jul 26, 6:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN 3 SE CHASE 38.33N 98.31W
07/26/2008 M1.46 INCH RICE KS CO-OP OBSERVER
&&
LFWSpecial weather statement, Jul 26, 7:21 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 721 PM CDT SAT JUL 26 2008 KSZ067-082-270045- KINGMAN-RENO- 721 PM CDT SAT JUL 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN KINGMAN AND SOUTHERN RENO COUNTIES... AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 21 MPH. WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, Jul 26, 7:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 737 PM CDT SAT JUL 26 2008 KSZ082-091-270110- HARPER-KINGMAN- 737 PM CDT SAT JUL 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES... AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG WINDS ASSOCIATED WITH THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF CHENEY...TO NASHVILLE...AND MOVING SOUTHEAST AT 33 MPH. WINDS UP TO 50 MPH WILL BE POSSIBLE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, Jul 26, 7:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 742 PM CDT SAT JUL 26 2008 KSZ067-083-270130- RENO-SEDGWICK- 742 PM CDT SAT JUL 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEAST RENO AND WESTERN SEDGWICK COUNTIES... AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG WINDS ASSOCIATED WITH THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HUTCHINSON...TO 7 MILES NORTH OF CHENEY...AND MOVING EAST AT 21 MPH. WINDS UP TO 50 MPH WILL BE POSSIBLE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, Jul 26, 7:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 748 PM CDT SAT JUL 26 2008 KSZ082-091-270130- HARPER-KINGMAN- 748 PM CDT SAT JUL 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SOUTHERN KINGMAN COUNTIES... AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF NORWICH...TO 9 MILES NORTH OF ATTICA...TO MEDICINE LODGE...AND MOVING SOUTHEAST AT 31 MPH. WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, Jul 26, 7:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 751 PM CDT SAT JUL 26 2008 KSZ067-083-092-270130- RENO-SEDGWICK-SUMNER- 751 PM CDT SAT JUL 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES... AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVEN...TO GARDEN PLAIN...TO CHENEY...AND MOVING EAST TO SOUTHEAST AT 33 MPH. WINDS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:46 AM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.